Skip to content
Includes Expert Content
WORRIED- am I going thru the change or something else
avatar
An_250387 posted:
I was on tamoxifen for five years and just went off of it this past September. I would get my period three days very light and went about 35 days without having it again. Now since I have been off of it it's been 28 days for about 7 days now it came 2 weeks early and I have been bleeding since it's been 35 days.. I am worried since I have already had breast cancer I am concerned that this isn't normal. I don't have a lot of woman that are able to communicate this sensitive issue with. Any help would be greatly appreciated.
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear An_250387,
Please don't worry-but you do need to do a bit of evaluating with your gynecologist. Indeed, this could be totally unrelated to the tamoxifen; this kind of a bleeding pattern can happen with "plain old perimenopause"-so it may have no relationship to having been on the tamoxifen. That being said, there certainly is a known association of tamoxifen with certain changes in the lining of the uterus, most commonly polyps. So I would suggest you do contact your gynecologist; remind him or her that you have relatively recently finished your tamoxifen, and are doing this type of bleeding. I would think that (s)he would probably suggest either an ultrasound, or sampling of the lining of the uterus (which can be done in the office.) So please don't worry-but do check in.
Good luck,
Mary Jane


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
Was this Helpful?
26 of 40 found this helpful